Jump to content
Important Survey - Please Participate ×

New here


[no...]

Recommended Posts

Hi I am new here. I am hoping to get off Klonopin. I've been on it for 5 1/2 weeks for insomnia and anxiety. Also on Lexapro. Thank you
Link to comment
Share on other sites

Hello nomoreworries,

 

Welcome to Benzo Buddies!  While 5 1/2 weeks isn't a really long time to be on klonopin, this is a very strong benzo and it doesn't take long for a physical dependency to develop.

 

We'll be happy to offer information and support and you taper off and recover. What dose of klonopin are you taking?

 

It is usually suggested to taper slowly to allow the body to adjust to the dose reductions.  Since your usage was short, it is possible you may be able to taper faster.  Withdrawal symptoms, or the lack of, should guide you in terms of the speed of the taper.  Generally it is recommended to taper no more than 5-10% every 10-14 days. I'll give you a link to the Planning Your Withdrawal Board for more information.

 

Another good resource about benzos and tapering is the Ashton Manual. I'll provide a link for you. The manual was written by Dr. Heather Ashton, an expert in the field of benzo withdrawal. 

 

Once we hear back from you we can give more specific information based on your situation.  Settle in and do some reading and let us know how we can help.

 

Planning Your Withdrawal (Taper Plans)

 

The Ashton Manual

 

pianogirl  :)

Link to comment
Share on other sites

Thank you so much for your quick response. I started all this madness in early April with a few major anxiety provoking events, including the biggest thinking my husband had been infected with Covid (he wasn't) after he woke with a fever in the night. Being a lifelong health anxiety sufferer, this put me over the edge. I started having nightly panic attacks and then insomnia. Doc started Celexa and Xanax, which were discontinued for Klonopin and Lexapro as the Celexa seemed to "up" me too much and the Xanax wouldn't help me sleep. (I also tried melatonin, Advil PM, etc but the anxiety was off the charts at the time.)

 

Soooo, I was shortly on 1 mg Klono split up during day, and 1 mg for the night. I quickly discontinued the daytime and have tried many times to get the night lower. I can't sleep much when I get to .60 (roughly, splitting up my tablet) so I may be stuck around .75 right now. Last two nights at .60 were awful (4 hours disturbed sleep) so I think I'm going back to .75. The Lexapro seems to control the anxiety during the day, but I am getting ridiculously anxious about getting off this Klonopin. I've also lost quite a bit of weight.

 

Some of these tapering techniques are confusing to me, but I'm sure you are filled with resources which I will delve into. I consult a clinical psychologist twice a week who has been encouraging and supportive both of continuing the medicine (as it helps me sleep) and experimenting with lowering it.

 

Thank you for your help!

Link to comment
Share on other sites

Hello again,

 

Thanks for clarifying your situation.

 

Many people have been stressed during this COVID pandemic, and worried about loved ones being infected. These are very surreal times.

 

Klonopin, as I mentioned is a very strong benzo. I also randomly tried to reduce it, making very large cuts, that were totally unsuccessful.  1mg of klonopin is equal to 20mg of valium. That is why reducing slowly is very important. Ask questions, our members are very helpful and experienced in this process.

 

Long term use of benzos is not recommended. The general time frame for use is 2-3 weeks. After this, a physical dependency can develop as well as tolerance to the dose. Studies have shown that long term use can cause memory and cognitive issues.  Additionally, benzos actually disrupt the normal REM sleep cycle. Ultimately you'll have to decide what is best for you and your life. We're here for you no matter what.

 

PG  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...